Massachusetts, 2012Wildfire in Massachusetts, April 4 to 5, 2012
April 4 to 5, 2012 · NWS BOX · 1 event in 1 county or zone
Extraordinarily dry conditions combined with winds gusting to 25 to 30 mph to produce conditions ideal for fire spread. A brush fire in Brimfield moved into an area of blown down debris from the June 1, 2011 tornado and became difficult to control.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extraordinarily dry conditions combined with winds gusting to 25 to 30 mph to produce conditions ideal for fire spread. A brush fire in Brimfield moved into an area of blown down debris from the June 1, 2011 tornado and became difficult to control. In addition, a thunderstorm blew through the area while firefighters were attempting to control the blaze. For their safety, firefighters were called off the fire until the storm passed. The fire eventually burned about 50 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 4, 6:26 AM EST, 5 hours 34 minutes earlier.
Area forecast discussion, Apr 4, 6:26 AM EST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
726 AM EDT WED APR 4 2012
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE OFFSHORE THIS MORNING. HIGH PRESSURE
WILL BUILD OVER THE NORTHEAST USA BRINGING DRY...BREEZY AND
SEASONABLY COOL WEATHER INTO THE FIRST HALF OF THE WEEKEND.
MODERATING TEMPERATURES ARE EXPECTED SUNDAY...THEN A SERIES OF
UPPER LEVEL DISTURBANCES MAY BRING SOME SHOWERS EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
730 AM UPDATE...
MAIN BULK OF THE FORECAST IS ON TRACK. DID UPDATE TEMPS AND DEWS
TO ACCOUNT FOR CURRENT TRENDS. SITES UNDER CLEAR SKIES BEFORE
DAWN HAVE DROPPED BELOW FREEZING SO HAVE ACCOUNTED FOR THIS...DEWS
AS WELL HAVE DROPPED ESP ACROSS CT AND WESTERN MASS. SKIES HAVE
MAINLY CLEARED OUT BESIDES A FEW ALTOCU LINGERING.
PREV DISCUSSION...
A LINE OF SHOWERS ON RADAR DURING THE OVERNIGHT...BUT PLENTY OF
DRY AIR BENEATH. THIS MEANS MOST OF THE MOISTURE DRIED UP ON THE
WAY DOWN. HOWEVER OBSERVATIONS DID SHOW A FEW SPRINKLES. AND THE
TRANSFER OF WATER FROM 2 MILES UP MANAGED TO PUSH DEWPOINTS ALL
THE WAY INTO THE 20S.
ABSENT THESE SHOWERS...THE COLD FRONT WOULD BE DIFFICULT TO FIND.
EXPECT IT TO MOVE OFFSHORE THIS MORNING...09Z TO 15Z. SATELLITE
IMAGERY SHOWS THE CLEARING APPROACHING EASTERN NY...AND
EXTRAPOLATION BRINGS THIS THROUGH SOUTHERN NEW ENGLAND BETWEEN
0930Z AND 1230Z.
THIS CLEARING WILL ALLOW FOR A SUNNY DAY. THE SOLAR HEATING AT THE
SURFACE WILL CREATE MIXING...AND TEMPS AT 850 MB WILL SHOW LITTLE
CHANGE FROM YESTERDAY. THIS MEANS TEMPS SHOULD AT LEAST REACH THE
UPPER 50S AND LOWER 60S. MIXING A LITTLE DEEPER WOULD BRING A
POTENTIAL OF MID 60S. WINDS AT THESE HIGHER LEVELS WILL BE 20 TO
25 KNOTS THIS AFTERNOON...AND ANY MIXING WOULD BRING THESE WINDS
TO THE SURFACE IN GUSTS.
COLDER AIR ALOFT STARTS WORKING IN AFTER 18Z AS A CANADIAN UPPER
LOW DIVES SOUTHEAST ACROSS MAINE. THIS UPPER COLD POOL WILL
ENCOURAGE DIURNAL CU ESPECIALLY IN SOUTHERN NH AND NORTHERN/WESTERN
MASS.
MAX TEMPS ARE BASED ON TEMPS ALOFT...A BLEND OF MOS PROVIDED A
GOOD TEMPLATE. MODEL DEWPOINTS WERE MORE OF A PROBLEM. WE USED A
PROCEDURE THAT MIXES THE DRIER DEWPOINTS ALOFT DOWN TO THE
SURFACE. THIS WAS FURTHER BLENDED WITH GLAMP AND MANUALLY TWEAKED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...UPPER LOW PASSES EAST OF SOUTHERN NEW ENGLAND. SOME
LINGERING CLOUDS ESPECIALLY IN THE FIRST PART OF THE NIGHT
FOLLOWED BY A CLEARING TREND AS THE LOW MOVES AWAY. TEMPS ARE A
BLEND OF MOS...MIN TEMPS ARE GENERALLY IN THE 30S.
THURSDAY...
THE UPPER SYSTEM MOVES OFF AND GREAT LAKES HIGH PRESSURE BUILDS
OVER THE NORTHEAST USA. THIS SHOULD MEAN A DRY DAY WITH PLENTY OF
SUNSHINE. NAM AND GFS CROSS SECTIONS SHOW SOME MOIST AIR BETWEEN
800 MB AND 900 MB...BUT ALSO PLENTY OF SUBSIDENCE. SO WHILE
DAYTIME CLOUDS ARE POSSIBLE THEIR EXTENT SHOULD BE LIMITED.
TEMPS ALOFT COOL DOWN...850 MB TEMPS ARE FORECAST -5C TO -7C. THIS
WOULD AIM MAX TEMPS AT THE MID 40S TO AROUND 50. BUT MIXING SHOULD
GO HIGHER THAN 850 MB AND TEMPS AT THE HIGHER LEVELS SUPPORT MAX
TEMPS IN THE LOW TO MID 50S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* DRY WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPS THROUGH SAT
* CHANCE OF SHOWERS EARLY NEXT WEEK
CONFIDENCE LEVEL...
HIGH CONFIDENCE LEVEL FOR MOST OF THIS FORECAST PERIOD. MODELS SEEM
TO BE IN FAIRLY GOOD AGREEMENT ON THE UPPER LEVEL PATTERN FOR THE
REST OF THIS WEEK AND INTO THE FIRST PART OF THE WEEKEND. HIGH
CONFIDENCE THAT DRY WEATHER WILL PREVAIL WITH TEMPERATURES SLOWLY
INCREASING THROUGH THE REMAINDER OF THE WORK WEEK. CONFIDENCE BEGINS
TO LOWER LATE IN THE WEEKEND AND ESPECIALLY FOR NEXT WEEK AS MODELS
BEGIN TO DIVERGE. UNCERTAIN ON IF AND WHEN PRECIP WILL OCCUR BUT DO
EXPECT IT SOMETIME AT THE BEGINNING OF NEXT WEEK.
DETAILS...
THURSDAY NIGHT-SATURDAY...
LONG WAVE UPPER LEVEL TROUGH OVER NEW ENGLAND WILL CONTINUE THROUGH
THIS TIME PERIOD ALLOWING FOR NORTHWEST FLOW TO REMAIN. UPPER LEVEL
RIDGING ACROSS THE CENTRAL PORTION OF THE CONUS WILL SLOWLY MOVE IT
WAS EASTWARD BRINGING HIGH PRESSURE OVER THE EASTERN GREAT LAKES BY
SATURDAY. WITH THE PATTERN STILL IN NORTHWEST FLOW...TEMPS THROUGH
THIS TIMEFRAME WILL STILL BE NEAR OR SLIGHTLY ABOVE AVERAGE AS
MIXING OCCURS DURING MAX HEATING. GUSTY WINDS WILL ALSO OCCURRING
DURING THE DAY AS LAPSE RATES STEEPEN...EXPECT GUSTS AROUND 20KTS.
DRY AIR WILL STILL DOMINATE THE REGION...WITH SOME UPPER LEVEL
CLOUDS STREAMING THROUGH. DEWPOINTS WILL STILL REMAIN LOW...WHICH
WILL KEEP RH VALUES LOW AS WELL...ENHANCING FIRE WEATHER THREAT. STAY
TUNED TO UPDATED FORECASTS FOR MORE INFO.
SUNDAY INTO THE WORK WEEK...
MODEL SPREAD INCREASES SIGNIFICANTLY IN THE TIME PERIOD WHICH
RESULTS IN LOW CONFIDENCE. MODELS HAVE INDICATED THE THE CURRENT
SHORTWAVE EJECTING OUT OF THE ROCKIES WILL MOVE ACROSS THE CONUS AND
FORM A CUT OFF LOW OVER THE ATLANTIC ON SUNDAY. THIS APPEARS TO FORM
AN OMEGA BLOCK FOR THE EASTERN HALF OF THE COUNTRY. PLACEMENTS IN
THE ECMWF AND GFS ARE DIFFERENT ON WHERE CUTOFF LOW WILL OCCUR...WITH
THE ECMWF FARTHER WEST WHICH WOULD BRING NEW ENGLAND PRECIP AND
COOLER TEMPS. BELIEVE THAT THE RIDGING OVER THE GREAT LAKES WILL
MAINTAIN ITSELF...LEANED TOWARDS THE GFS/GEFS AS ITS MORE CONSISTENT
WITH THE CUT OFF LOW FROM RUN TO RUN IN TERMS OF PLACEMENT. THIS
WOULD MEAN LIGHT QPF AND NEAR AVERAGE TEMPS FOR THE REGION.
SO FOR SUNDAY...BELIEVE PRECIP WILL STAY OFFSHORE UNTIL THE
OVERNIGHT HOURS...MOVING FROM EAST TO WEST. TEMPERATURES WILL BE
ABOVE AVERAGE AS WINDS SWITCH TO A MORE WESTERLY COMPONENT.
FOR THE WORK WEEK...UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING
SEVERAL SHORTWAVES TO THE REGION ALLOWING FOR ON AGAIN OFF AGAIN
SHOWERS FOR MONDAY INTO TUESDAY WITH VERY LIGHT PRECIP. TEMPERATURES
SHOULD BE NEAR AVERAGE.
&&
.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...VFR. HIGH CONFIDENCE. NORTHWEST WINDS INCREASE DURING
THE DAY WITH GUSTS AROUND 25 KNOTS MIDDAY AND AFTERNOON. EXPECT A
FEW DIURNAL CU TO POP UP.
TONIGHT AND THURSDAY...VFR. HIGH CONFIDENCE.
KBOS TERMINAL...VFR. NORTHWEST WINDS GUST AROUND 25 KNOTS MIDDAY
AND AFTERNOON. HIGH CONFIDENCE.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT-SATURDAY...HIGH CONFIDENCE VFR. NW FLOW CONTINUES WITH
GUSTS UP TO 20 KT MAINLY FROM LATE MORNING INTO THE EVENING EACH
DAY...EXPECT SOME DIURNAL CU TO FORM IN THE AFTERNOON AS WELL.
SUNDAY...MODERATE CONFIDENCE VFR.
&&
.MARINE...
TODAY...HEATING OVER LAND WILL DRAW WIND GUSTS NEAR 25 KNOTS DOWN
TO THE SURFACE. WE HAVE OPTED FOR A SMALL CRAFT ADVISORY FOR THE
NEARSHORE WATERS BUT NOT THE OUTER WATERS. SEAS WILL REMAIN BELOW
5 FEET.
TONIGHT...WIND GUSTS AROUND 20 KNOTS AND POSSIBLY NEAR 25 KNOTS.
IF THE GUSTS HOLD UP...SMALL CRAFTS MAY NEED TO BE
EXPANDED/EXTENDED. SEAS WILL REMAIN BELOW 5 FEET.
THURSDAY...NORTHWEST WINDS GUSTING 20-25 KNOTS IN THE MORNING BUT
DIMINISHING IN THE AFTERNOON.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT-SATURDAY...EXPECT NORTHERLY WINDS MOSTLY BELOW SCA.
MAY SEE SOME GUSTS UP TO 25 KT DURING THE DAYLIGHT HOURS AS MIXING
OCCURS. SEAS REMAINING BELOW SCA.
SUNDAY...UPPER LEVEL LOW OFF THE ATLANTIC COAST WILL INCREASE
NORTHERLY WINDS TO 30KTS AND IN RESPONSE SEAS WILL BUILD TO 5FT
ESP ACROSS THE OUTER WATERS.
&&
.FIRE WEATHER...
TODAY...EVAPORATING SHOWERS MANAGED TO PUMP DEWPOINTS INTO THE 20S
IN MANY SPOTS OVERNIGHT. THIS WILL NOT LAST...AND DEWPOINTS ARE
EXPECTED TO FALL BACK INTO THE LOW-MID TEENS. SOLAR HEATING AND
RESULTING DEEP MIXING OF THE AIRMASS WILL BRING MAX TEMPS IN THE
UPPER 50S TO MID 60S...AND WILL BRING GUSTY WINDS DOWN TO THE
SURFACE. THE AVAILABLE WINDS AT 5000-6000 FEET ARE FORECAST AT
20-25 KNOTS...AND ARGUABLY COULD REACH 30 KNOTS LATE IN THE DAY.
COMBINE ALL OF THIS...THE RESULT IS FAVORABLE FOR RED FLAG
CONDITIONS TODAY. THE WATCH HAS BEEN UPGRADED TO A WARNING FOR
LATE MORNING THROUGH EVENING. AS BEFORE...THE HEADLINE AREA COVERS
MOST OF SOUTHERN NEW ENGLAND BUT DOES NOT INCLUDE CAPE COD AND ALL
OF THE SOUTH COAST ISLANDS /SUCH AS BLOCK ISLAND/.
THURSDAY...
ELEVATED FIRE WEATHER POTENTIAL WILL CONTINUE. SOLAR HEATING WILL
AGAIN MIX THE ATMOSPHERE. WINDS ALOFT WILL BE AROUND 20 KNOTS FOR
AT LEAST A PART OF THE DAY. DEWPOINTS WILL AGAIN DROP INTO THE
TEENS...FALLING DEWPOINTS AND RISING TEMPS WILL PUSH RELATIVE
HUMIDITY TOWARD 20 PERCENT.
FRIDAY AND SATURDAY...
FRIDAY AND SATURDAY LOOK TO BE MARGINAL FIRE WEATHER DAYS AS
NORTHERLY WINDS WILL GUST ABOVE 25 KTS AND MIN RH VALUES DROP BELOW
25 PERCENT ESPECIALLY ACROSS SOUTHERN NEW HAMPSHIRE AND INTERIOR
MASSACHUSETTS. STAY TUNED TO LATER FORECASTS AND DISCUSSIONS ON
FUTURE FIRE WEATHER HEADLINES.
&&
.CLIMATE...
THE MONTH OF MARCH SET MANY RECORDS...INCLUDING NUMEROUS RECORD
HIGHS DURING THE END OF THE MONTH. FOLLOWING ARE THE MONTHLY
RECORDS FOR ALL FOUR CLIMATE SITES.
BOSTON...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 38.3 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 46.7 DEGREES. THIS MAKES
MARCH 2012 THE 2ND WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1946 WHEN THE AVERAGE TEMPERATURE WAS 47.2
DEGREES.
THE NORMAL PRECIPITATION FOR MARCH IS 4.32 INCHES. IN MARCH 2012
1.21 INCHES OF LIQUID PRECIPITATION FELL IN BOSTON. THIS MAKES MARCH
2012 THE 7TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON RECORD WAS
MARCH OF 1915 WHEN ONLY A TRACE OF PRECIPITATION FELL.
HARTFORD...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 37.8 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 47.1 DEGREES. THIS MAKES
MARCH 2012 THE WARMEST MARCH ON RECORD. THE PREVIOUS WARMEST MARCH
ON RECORD WAS MARCH OF 1945 WHEN THE AVERAGE TEMPERATURE WAS 46.2
DEGREES.
THE NORMAL PRECIPITATION FOR MARCH IS 3.62 INCHES. IN MARCH 2012
1.52 INCHES OF LIQUID PRECIPITATION FELL IN HARTFORD. THIS MAKES
MARCH 2012 THE 8TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1981 WHEN ONLY 0.27 INCHES OF PRECIPITATION FELL.
PROVIDENCE...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 38.9 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 46.3 DEGREES. THIS MAKES
MARCH 2012 THE 3RD WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1946 WHEN THE AVERAGE TEMPERATURE WAS 48.4
DEGREES.
THE NORMAL PRECIPITATION FOR MARCH IS 5.01 INCHES. IN MARCH 2012
1.31 INCHES OF LIQUID PRECIPITATION FELL IN PROVIDENCE. THIS MAKES
MARCH 2012 THE 4TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1915 WHEN ONLY 0.07 INCHES OF PRECIPITATION
FELL.
WORCESTER...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 34.7 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 43.9 DEGREES. THIS MAKES
MARCH 2012 THE 3RD WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1945 WHEN THE AVERAGE TEMPERATURE WAS 44.9
DEGREES.
THE NORMAL PRECIPITATION FOR MARCH IS 4.21 INCHES. IN MARCH 2012
1.66 INCHES OF LIQUID PRECIPITATION FELL IN WORCESTER. THIS MAKES
MARCH 2012 THE 11TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1915 WHEN ONLY 0.04 INCHES OF PRECIPITATION
FELL.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR CTZ002>004.
MA...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR MAZ002>021-026.
NH...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR NHZ011-012-015.
RI...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING
FOR ANZ233>235-237-251.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING
FOR ANZ230-236.
&&
SYNOPSIS...WTB/DUNTEN
NEAR TERM...WTB/DUNTEN
SHORT TERM...WTB
LONG TERM...DUNTEN
AVIATION...WTB/DUNTEN
MARINE...WTB/DUNTEN
FIRE WEATHER...WTB/DUNTEN
CLIMATE...STAFFHazardous weather outlook, Apr 4, 3:05 AM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
405 AM EDT WED APR 4 2012
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-050815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
405 AM EDT WED APR 4 2012
...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FIRE WEATHER CONCERNS WILL CONTINUE FOR MOST OF SOUTHERN NEW
ENGLAND DURING THE LATE MORNING INTO THE EVENING HOURS FOR THE
REST OF THIS WEEK AND INTO NEXT WEEKEND. A LACK OF APPRECIABLE
PRECIPITATION...COMBINED WITH BREEZY CONDITIONS AND LOW RELATIVE
HUMIDITIES WILL KEEP CONDITIONS ELEVATED. STAY TUNED TO LATER
FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-RIZ008-050815-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
405 AM EDT WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FIRE WEATHER CONCERNS WILL CONTINUE FOR MOST OF SOUTHERN NEW
ENGLAND DURING THE LATE MORNING INTO THE EVENING HOURS FOR THE
REST OF THIS WEEK AND INTO NEXT WEEKEND. A LACK OF APPRECIABLE
PRECIPITATION...COMBINED WITH BREEZY CONDITIONS AND LOW RELATIVE
HUMIDITIES WILL KEEP CONDITIONS ELEVATED. STAY TUNED TO LATER
FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-050815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
405 AM EDT WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Eastern Hampden
- When
- April 4, 12:00 PM EST to April 5, 7:00 AM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
A brush fire ignited around noon in extraordinarily dry conditions. The fire moved into an area of blown down debris from the June 1, 2011 tornado and spread quickly. No structures were destroyed but numerous houses were threatened. Firefighting operations continued into the morning of April 5 with numerous fire departments from both Massachusetts and Connecticut. A Black Hawk helicopter from the Army National Guard assisted with water drops. A total of 50 acres burned.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, April 4 to 6, 20121 death · 1 event
- Lightning Strike in North Carolina, April 4, 2012$400,000 · 1 event
- Frost and Freeze in New York, April 4 to 6, 201220 events
- Marine Hail in Gulf of Mexico, April 4, 2012$15,000 · 1.75 in hail · 2 events
- Hail in Texas, April 4, 2012$15,000 · 1.75 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 4, 201252 kt wind · 4 events
- Heavy Snow in Oregon, April 4, 20124 events
- Damaging Winds in South Carolina, April 4, 2012$6,000 · 60 kt wind · 4 events
- Hail in Mississippi, April 4, 20121 in hail · 3 events
- Flash Flooding in Kansas, April 4, 20123 events
- High Wind in California, April 4 to 5, 201260 kt wind · 2 events
- High Wind in Montana, April 4, 201253 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379629.